Thunderstorm Wind, Morton
- When
- July 25, 7:15 PM CST
- Where
- Morton County, (1k5)elkhart
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.000, -101.883
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 25, 1:00 PM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 200 PM CDT TUE JUL 25 2006 .DISCUSSION... DAYS 1-2... THE HEAT CONTINUES AND THERE IS AT LEAST SOME QUESTION OVER POSSIBLE CONVECTION. THERE WILL BE ESSENTIALLY NO CHANGE IN THE LARGE SCALE CIRCULATION PATTERN OVER NORTH AMERICA THROUGH THIS FORECAST AS THE LARGE UPPER HIGH REMAINS ANCHORED OVER THE WESTERN AND SOUTHWESTERN CONUS WITH A BROAD WEAK UPPER TROUGH OVER THE EASTERN CONUS. A SERIES OF WAVES ARE FORECAST TO TOP THE UPPER RIDGE AND THEN DIG EAST SOUTHEAST ACROSS THE GREAT LAKES STATES. BY LATE TOMORROW THE UPPER RIDGE WILL RETROGRADE A LITTLE ALLOWING A WAVE TO SLIDE SOUTHEAST ACROSS THE CENTRAL PLAINS INCREASING SLIGHTLY THE CHANCES FOR CONVECTION. THE SOUTHWEST MONSOON WILL PROVIDE ELEVATED CONVECTION OVER THE ROCKIES THIS EVENING THROUGH THURSDAY EVENING AND SOME OF THESE STORMS WILL MAKE IT OUT INTO PARTS OF THE HIGH PLAINS DURING THE NIGHT. DURING THE DAY, THICKNESSES INDICATE CONTINUED HOT TEMPERATURES FOR THE HIGH PLAINS REGION. ALL IN ALL, THE GOING GRIDS HAVE ALL OF THIS PRETTY MUCH IN HAND AND REQUIRED LITTLE OR NO CHANGE. DAYS 3-7... THE MIDNIGHT SHIFT TOOK SOME OF THE POPS OUT IN THE EXTENDED AND THIS SEEMS REASONABLE SINCE THE WEAK NW FLOW REGIME WILL BE BREAKING DOWN. THE UPPER FLOW WILL BECOME LIGHT WITH THE WESTERLIES RETREATING NORTH OF 45N THE ONLY THING THAT COULD MESS UP A DRY FORECAST IS ANY WEAK CONVECTIVE FLARE UP IN THE SW US MONSOON FLOW. THE 00Z ECMWF HINTED AT THIS POSSIBILITY. BUT CHANCES ARE TOO SMALL TO CARRY POPS THAT FAR OUT. OTHERWISE IT LOOKS PARTLY TO MOSTLY SUNNY AND HOT THROUGH DAY 7. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 99 70 97 / 20 10 30 20 GCK 70 96 68 95 / 20 - 30 20 EHA 67 96 69 95 / 20 30 30 20 LBL 70 98 70 97 / 20 30 30 20 HYS 72 98 70 95 / 20 0 0 10 P28 74 101 73 98 / 20 20 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/FINCH FN08/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 459 AM CDT TUE JUL 25 2006 KSZ030-031-043>046-061>066-074>081-084>090-261000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 459 AM CDT (359 AM MDT) TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGE LAND FIRE DANGER INDEX WILL REACH THE VERY HIGH TO EXTREME CATEGORY THIS AFTERNOON. MAXIMUM TEMPERATURES FROM 100 TO 103 COUPLED WITH SOUTH WINDS AT 15 TO 25 MPH GUSTING TO 30 MPH WILL RESULT IN FAVORABLE CONDITIONS FOR WILD FIRES. ALL OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12
The Dodge City radar (KDDC), 189 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526809.